Thunderstorm Wind, Claiborne
- When
- July 24, 4:10 PM CST
- Where
- Claiborne County, Homer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.780, -93.070
Isolated trees were downed across the entire parish.
Scattered strong thunderstorms developed during the afternoon of July 24th across Northwest Louisiana. These storms developed under an unstable, moist airmass with afternoon temperatures well above 100 degrees.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered strong thunderstorms developed during the afternoon of July 24th across Northwest Louisiana. These storms developed under an unstable, moist airmass with afternoon temperatures well above 100 degrees. These storms were pulse type strong to severe thunderstorms. One of these storms downed trees across Claiborne Parish in Northwest Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 24, 2:45 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CDT SUN JUL 24 2011
.DISCUSSION...
RADAR SHOWING MORE ACTION THIS AFTERNOON...AS WIDELY SCATTERED SHOWER
AND THUNDERSTORM ACTIVITY IS BEING OBSERVED IN PARTS OF NORTHWEST
LOUISIANA...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA. TRIPLE
DIGIT TEMPS ARE ALSO BEING OBSERVED AS ADVERTISED ACROSS MUCH OF
THE WESTERN SECTIONS OF THE CWA.
AN UPPER LEVEL RIDGE WILL CONTINUE TO BUILD OVER THE SOUTHERN
PLAINS THIS PERIOD...THUS KEEPING THE AREA FAIRLY DRY IN THE
WESTERN SECTIONS OF THE CWA AND PROVIDING A DECENT CHANCE OF RAIN
EACH DAY IN THE EAST. AS THE RIDGE HOLDS TO THE WEST...MODELS SHOW A
WEAK UPPER LEVEL TROUGH AXIS WILL LINGER IN THE EAST AND ALLOW
WEAK DISTURBANCES TO PASS NORTH TO SOUTH THROUGH THIS TROUGH
AXIS. THE COMBINATION OF MOISTURE AND DAYTIME HEATING WILL KEEP
WIDELY SCATTERED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IN
THE FORECAST THROUGH THE SHORT TERM.
TRIPLE DIGIT TEMPS WILL CONTINUE IN THE WEST...THUS EXTENDED THE
HEAT ADVISORY THROUGH TOMORROW EVENING...AND THIS MAY GET EXTENDED
FURTHER INTO THE WORK WEEK AS THE CENTURY MARK AND HUMIDITY SHOULD BE
COMMON THROUGHOUT THE WORK WEEK.
TEMPS GUIDANCE CONTINUE TO COME IN ON THE LOW SIDE...ESPECIALLY IN
THE WEST...SO WILL CONTINUE OUR TREND OF WAGERING A COUPLE DEGREES
ABOVE GUIDANCE.
ELEVEN
&&
.AVIATION...
SCATTERED CONVECTION EXPECTED TO DISSIPATE BY 25/03Z WITH THE LOSS
OF DAYTIME HEATING. MULTIPLE RESIDUAL OUTFLOW BOUNDARIES LEFT OVER
AS THE STORMS COLLAPSE MAY LEAD TO ERRATIC WINDS FOR THE FIRST FEW
HOURS OF THE 00Z TAF CYCLE. HOWEVER...SOUTH WINDS EXPECTED TO
PREVAIL BY 25/06Z. DRY LOW LEVELS AND ABUNDANT MID LEVEL CLOUDS HAVE
PREVENTED ANY LOW CIGS THE LAST SEVERAL DAYS AND THIS TREND IS
EXPECTED TO CONTINUE. THUS...VFR CONDITIONS SHOULD PREVAIL THROUGH
THE TAF PERIOD BUT MVFR CONDITIONS AND GUSTY WINDS WILL BE POSSIBLE
WITH ANY TSTMS. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 100 79 100 78 / 20 30 20 20 10
MLU 76 95 78 97 77 / 30 30 20 20 10
DEQ 78 102 78 102 77 / 20 20 20 10 10
TXK 79 101 79 101 78 / 20 20 20 20 10
ELD 77 99 78 99 77 / 30 30 20 20 10
TYR 80 102 81 103 80 / 20 20 20 20 10
GGG 80 101 80 102 79 / 20 20 20 20 10
LFK 78 99 79 99 77 / 20 30 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070-071.
LA...HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING ZONES:
LAZ001-002-010-017.
OK...HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT MONDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
11/09HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1132 AM CDT SUN JUL 24 2011 ARZ050-051-059>061-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-251200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- CADDO-BOSSIER-DE SOTO-SABINE LA-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1132 AM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A HEAT ADVISORY IS IN EFFECT THROUGH 9 PM THIS EVENING FOR SOUTHEAST OKLAHOMA...EAST TEXAS...AND PORTIONS OF SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA...WEST OF A PRESCOTT AND LEWISVILLE ARKANSAS...TO BOSSIER CITY AND MANY LOUISIANA LINE. AFTERNOON TEMPERATURES WILL AGAIN RANGE FROM THE UPPER 90S TO IN EXCESS OF 100 DEGREES. THESE TEMPERATURES...WHEN COMBINED WITH THE INCREASED HUMIDITY...WILL PRODUCE HEAT INDEX VALUES IN EXCESS OF 105 DEGREES THIS AFTERNOON ACROSS THE HEAT ADVISORY AREA. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...AS A SERIES OF UPPER LEVEL DISTURBANCES DRIFT SOUTH ACROSS THE REGION AHEAD OF A LARGE DOME OF HIGH PRESSURE ALOFT CENTERED OVER THE MID MISSISSIPPI AND TENNESSEE VALLEY. ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AFTERNOON TEMPERATURES WILL REMAIN IN THE UPPER 90S TO IN EXCESS OF 100 DEGREES EACH DAY...WITH HEAT INDEX VALUES NEAR OR IN EXCESS OF 105 DEGREES. HOWEVER...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER MUCH OF THE AREA MONDAY...BEFORE BECOMING MORE ISOLATED THEREAFTER AS THE UPPER LEVEL RIDGE OF HIGH PRESSURE INTENSIFIES OVER THE FOUR STATE REGION AROUND MIDWEEK. ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ072-073-LAZ003>006-011>014-018>022-251200- COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-RED RIVER- BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE- 1132 AM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES THIS AFTERNOON WILL RANGE FROM THE LOWER TO MID 90S ACROSS SOUTH CENTRAL ARKANSAS AND MUCH OF NORTH CENTRAL LOUISIANA. THESE TEMPERATURES...WHEN COMBINED WITH THE HIGH HUMIDITY...WILL PRODUCE HEAT INDEX VALUES FROM NEAR 100 TO AROUND 105 DEGREES. THIS HEAT CAN STILL CAUSE STRESS ON THE BODY. HEAT RELATED ILLNESSES CAN STILL HAPPEN...SO REMEMBER TO HYDRATE FREQUENTLY WHEN WORKING...OR INVOLVED IN OUTDOOR ACTIVITIES...TAKE FREQUENT BREAKS...REMAIN IN SHADED OR AIR CONDITIONED AREAS AS MUCH AS POSSIBLE...AND BE AWARE OF WHEN YOUR BODY IS TELLING YOU THAT YOU ARE OVERHEATING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...AS A SERIES OF UPPER LEVEL DISTURBANCES DRIFT SOUTH ACROSS THE REGION AHEAD OF A LARGE DOME OF HIGH PRESSURE ALOFT CENTERED OVER THE MID MISSISSIPPI AND TENNESSEE VALLEY. ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AFTERNOON TEMPERATURES WILL REACH THE MID AND UPPER 90S EACH DAY...WITH HEAT INDEX VALUES UP TO 105 DEGREES POSSIBLE. HOWEVER...ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY. ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND HAM RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ELEVEN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT SUN JUL 24 2011
LAZ003-004-242145-
CLAIBORNE-WEBSTER-
343 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
HAYNESVILLE...HOMER AND SHONGALOO...
AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR SHONGALOO...OR 13 MILES
NORTHWEST OF HOMER...MOVING SOUTHEAST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
09SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT SUN JUL 24 2011
LAZ010-017-242130-
DE SOTO-SABINE-
352 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
MANSFIELD...
AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF MANSFIELD...
MOVING SOUTHWEST AT 10 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
09SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
437 PM CDT SUN JUL 24 2011
ARZ072-073-242230-
COLUMBIA-UNION-
437 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
LISBON...MOUNT HOLLY AND VILLAGE...
AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MOUNT HOLLY...OR 11 MILES
SOUTHEAST OF STEPHENS...MOVING SOUTH AT 5 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT SUN JUL 24 2011
LAZ004-242245-
CLAIBORNE-
450 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
HOMER...
AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES WEST OF HOMER...MOVING
SOUTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED
JUST NORTHWEST OF SUMMERFIELD...MOVING SOUTH NEAR 5 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
THUNDERSTORMS.
13The Shreveport radar (KSHV), 81 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Isolated trees were downed across the entire parish.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 314975.